Michigan, 2011

Damaging Winds and Lightning Strike in Michigan, July 11, 2011

July 11, 2011 · NWS DTX · 18 events in 7 counties and zones

A few severe storms impacted areas south of M-59.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A few severe storms impacted areas south of M-59.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 11, 5:56 AM EST, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 11, 5:56 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
656 AM EDT MON JUL 11 2011

.AVIATION...

//DISCUSSION...

CONVECTIVE SYSTEM THAT CROSSED WISCONSIN OVERNIGHT AND HAS NOT
WEAKENED AND IS NOW PROGRESSING THROUGH LAKE MICHIGAN. WILL BRING
THE CHANCE OF THUNDERSTORMS FORWARD IN THE FORECAST GIVEN TRENDS
EARLY THIS MORNING...WITH TEMPO GROUPS FOR ALL SITES BEGINNING
AROUND 16Z FOR MBS TO 18Z-19Z DTW/DET. VFR CONDITIONS WILL RETURN IN
THE WAKE OF THIS SYSTEM BY LATE AFTERNOON/EARLY EVENING WITH THE
ACTUAL COLD FRONT THEN SHIFTING INTO THE AREA OVERNIGHT WITH A WIND
SHIFT FROM SOUTHWEST TO NORTHWEST WITH TIME.

FOR DTW...INCREASING DAYTIME INSTABILITY SHOULD ALLOW ONGOING STORMS
TO THE WEST TO SPREAD INTO THE AREA BY 18Z-19Z WITH THE PERIOD OF
BEST STORM CHANCES ONLY ENCOMPASSING 3 OR 4 HOURS.

//DTW THRESHOLD THREATS...

* MODERATE CONFIDENCE FOR THE OCCURRENCE OF THUNDERSTORMS DURING THE
  AFTERNOON.

* MODERATE CONFIDENCE IN AT LEAST TEMPORARY CEILINGS AT OR BELOW 5000
  FEET WITH CONVECTIVE ACTIVITY THIS AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 324 AM EDT MON JUL 11 2011

DISCUSSION...

HOT AND HUMID TODAY.

MOIST TROPICAL AIRMASS IN PLACE ACROSS THE MIDWEST
(IOWA/MISSOURI)/WESTERN OHIO VALLEY...AS SURFACE DEW PTS ARE
HOVERING IN THE MID 70S TO AROUND 80 DEGREES...WITH 850 MB DEW PTS
OF 20 C NOTED ON THE KDVN/KILX 00Z SOUNDINGS. PW VALUES IN EXCESS OF
2 INCHES...RUNNING 150 TO 200 PERCENT OF NORMAL. THE GOOD NEWS IS IT
APPEARS WE ARE ONLY GONG TO RECEIVE A GLANCING BLOW FROM THE EXTREME
HEAT (STL HIT 97 DEGREES YESTERDAY)...AS COMPLEX OVER SOUTHERN
MINNESOTA IS PROPAGATING TO THE SOUTHEAST AND SHOULD HELP DISRUPT
THE MOISTURE TRANSPORT INTO LOWER MICHIGAN...ALONG WITH PROVIDING
SOME CONVECTIVE DEBRIS AT THE VERY LEAST. IN ADDITION...MAX
INSTABILITY/850 THETA-E RIDGE AXIS LOOKS TO BECOME POSITIONED MORE
WEST TO EAST AS THE DAY GOES ON...AND WILL BE STRETCHED ACROSS THE
NORTHERN OHIO VALLEY...CALLING INTO QUESTION HOW MUCH RAIN WE WILL
SEE AS THE SURFACE COLD FRONT IS RATHER DIFFUSE AND PREFRONTAL
TROUGH/MOISTURE AXIS TO OUR SOUTH MAY BE THE BETTER FOCUS. EVEN
SO...STILL THINK THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH 0-6
KM BULK SHEAR OF AROUND 40 KNOTS ADVERTISED WITH 0-2 KM CAPE UP TO
1500 J/KG (PER GFS). WITH 850 MB TEMPS NOW FORECASTED TO BE
MOSTLY IN THE 20 TO 22 C RANGE (PER 00Z UKMET)...EXPECTING MAXES
TO HOLD PREDOMINATELY IN THE LOWER 90S...WHICH COUPLED WITH DEW
PTS IN THE LOWER 70S WILL PUSH HEAT INDICES TOWARD 100
DEGREES...BUT WANTED TO HOLD OFF ON HEAT ADVISORY AS NO SURE WE
WILL SEE 3 HRS OR MORE...COUPLED WITH CLOUD COVER AND COOLING
SHOWER CONCERNS.

THE UPPER LEVEL TROUGH OVER CENTRAL CANADA WILL BE OUR DOMINATE
WEATHER INFLUENCE OVER THE NEXT SEVERAL DAYS...AS IT DIGS SOUTHEAST
THROUGH THE GREAT LAKES REGION EARLY WEDNESDAY AND INTO NEW ENGLAND
BY WEDNESDAY NIGHT. ONCE OUR CHANCE OF RAIN GOES BY WAYSIDE TODAY
AND TONIGHT...WE ARE LOOKING AT ANOTHER STRETCH OF DRY WEATHER AS
LARGE CANADIAN SURFACE HIGH TAKES CONTROL. AT LEAST THE HEAT AND
HUMIDITY WILL BE GONE...WITH HIGH TEMPERATURES PROBABLY COMING UP
SHORT OF 80 DEGREES ON WEDNESDAY WITH SUBSTANTIAL COLD ADVECTION...850
MB TEMPS DROPPING INTO THE HIGH SINGLE NUMBERS TO AROUND 10 C. A
GRADUAL WARMUP WILL THEN COMMENCE AS WE GET INTO THE RETURN FLOW.

MARINE...
LIGHT SOUTHWEST WINDS WILL PERSIST TODAY AHEAD OF A WEAK FRONTAL
BOUNDARY...WHICH WILL BRING A CHANCE OF THUNDERSTORMS.  WINDS WILL
VEER TO NORTHWEST BEHIND THIS FRONT TONIGHT. A STRONGER COLD FRONT
WILL SWEEP THROUGH THE REGION LATE TUESDAY.  THE NORTHWEST FLOW WILL
INCREASE APPRECIABLY BEHIND THE FRONT...WITH GUSTS APPROACHING 25
KNOTS. WINDS WILL SETTLE BACK DOWN WEDNESDAY AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...DG
LONG TERM....99
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 11, 8:28 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
928 AM EDT MON JUL 11 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
928 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR TODAY...MAINLY BEFORE 4 PM. WIND GUSTS TO
70 MPH WILL BE THE PRIMARY SEVERE WEATHER HAZARD. THUNDERSTORMS WILL
ALSO BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND
TORRENTIAL RAIN. STORM MOTION WILL BE TO THE EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A WARM FRONT
LIFTS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-120815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
928 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR TODAY...MAINLY BEFORE 4 PM. WIND GUSTS TO
70 MPH WILL BE THE PRIMARY SEVERE WEATHER HAZARD. THUNDERSTORMS WILL
ALSO BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND
TORRENTIAL RAIN. STORM MOTION WILL BE TO THE EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A WARM FRONT
LIFTS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 11, 7:39 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
839 AM EDT MON JUL 11 2011

MIZ047-048-053-060-111330-
BAY-MIDLAND-SAGINAW-SHIAWASSEE-
839 AM EDT MON JUL 11 2011

...SPECIAL WEATHER STATEMENT...

AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
MOUNT PLEASANT TO GRAND RAPIDS...MOVING EAST AT 55 MPH.

* THUNDERSTORMS WILL BE NEAR...
  OIL CITY AND PLEASANT VALLEY BY 905 AM EDT...
  SANFORD AND MERRILL BY 915 AM EDT...
  MARION SPRINGS BY 920 AM EDT...
  MIDLAND AND ST. CHARLES BY 925 AM EDT...
  OAKLEY AND CHESANING BY 930 AM EDT...

STAY TUNED FOR FURTHER INFORMATION REGARDING THESE THUNDERSTORMS.

MANN
Special weather statement, Jul 11, 7:53 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
853 AM EDT MON JUL 11 2011

MIZ047-048-111415-
BAY-MIDLAND-
853 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF COLEMAN TO 10 MILES SOUTHWEST OF OIL CITY...MOVING EAST AT 45 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PLEASANT VALLEY AND OIL CITY BY 905 AM EDT...
  SANFORD AND EDENVILLE BY 920 AM EDT...
  MIDLAND BY 930 AM EDT...
  AUBURN BY 940 AM EDT...
  LINWOOD BY 945 AM EDT...
  PINCONNING AND KAWKAWLIN BY 950 AM EDT...
  ESSEXVILLE BY 955 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 11, 8:12 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
912 AM EDT MON JUL 11 2011

MIZ053-060-061-111415-
GENESEE-SAGINAW-SHIAWASSEE-
912 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST
OF ST. CHARLES TO 22 MILES WEST OF ST. CHARLES TO 27 MILES WEST OF
LAINGSBURG...MOVING EAST AT 55 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MARION SPRINGS BY 920 AM EDT...
  ST. CHARLES BY 925 AM EDT...
  OAKLEY AND HENDERSON BY 930 AM EDT...
  SAGINAW AND OWOSSO BY 935 AM EDT...
  ZILWAUKEE AND NEW LOTHROP BY 940 AM EDT...
  PERRY AND MORRICE BY 945 AM EDT...
  LENNON AND FRANKENMUTH BY 950 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 11, 8:26 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
926 AM EDT MON JUL 11 2011

MIZ082-111445-
LENAWEE-
926 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 919 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSON TO
BRONSON... MOVING SOUTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  CEMENT CITY AND ADDISON BY 950 AM EDT...
  HUDSON BY 955 AM EDT...
  ONSTED AND CLAYTON BY 1005 AM EDT...
  MORENCI AND ADRIAN BY 1025 AM EDT...
  TECUMSEH BY 1030 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 11, 8:48 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
948 AM EDT MON JUL 11 2011

MIZ060-061-068-111445-
GENESEE-LIVINGSTON-SHIAWASSEE-
948 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 944 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW LOTHROP TO 20
MILES SOUTHWEST OF PERRY...MOVING EAST AT 50 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LENNON AND DURAND BY 955 AM EDT...
  MOUNT MORRIS AND SWARTZ CREEK BY 1000 AM EDT...
  GAINES AND FLINT BY 1005 AM EDT...
  DAVISON AND FOWLERVILLE BY 1010 AM EDT...
  GREGORY AND OAK GROVE BY 1015 AM EDT...
  PINCKNEY AND HOWELL BY 1020 AM EDT...
  HAMBURG AND HARTLAND BY 1030 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jul 11, 9:20 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1020 AM EDT MON JUL 11 2011

MIZ069-111515-
OAKLAND-
1020 AM EDT MON JUL 11 2011

...SPECIAL WEATHER STATEMENT...

AT 1017 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
HOLLY TO 15 MILES WEST OF MILFORD...MOVING EAST AT 55 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SOUTH LYON BY 1030 AM EDT...
  MILFORD AND CLARKSTON BY 1035 AM EDT...
  OXFORD AND NOVI BY 1040 AM EDT...
  WEST BLOOMFIELD AND PONTIAC BY 1045 AM EDT...
  ROCHESTER BY 1050 AM EDT...
  TROY AND SOUTHFIELD BY 1055 AM EDT...
  ROYAL OAK BY 1100 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN/CB

The radar

The Detroit radar (KDTX), 22 km away, was scanning. The volume nearest the first event began at 14:25 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 1 lightning. Local standard time, as filed.

Lightning, Genesee

When
July 11, 9:25 AM EST
Where
Genesee County, 0.51 mi W of Fenton
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.800, -83.710

Lightning struck a house which caused a fire.

Thunderstorm Wind, Livingston

When
July 11, 10:55 AM EST
Where
Livingston County, 0.69 mi S of Fowlerville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
42.660, -84.070

Trees and wires reported down.

Thunderstorm Wind, Washtenaw

When
July 11, 11:25 AM EST
Where
Washtenaw County, 0.86 mi SE of Ypsilanti McEnnan Fl
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.190, -83.620

Small tree branches blown down, along with damage to a roof shed.

Thunderstorm Wind, Washtenaw

When
July 11, 11:25 AM EST
Where
Washtenaw County, Ann Arbor
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
42.280, -83.730

Thunderstorm Wind, Lenawee

When
July 11, 11:29 AM EST
Where
Lenawee County, 0.86 mi NW of Tecumseh
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.010, -83.940

Two trees reported blown down.

Thunderstorm Wind, Washtenaw

When
July 11, 11:32 AM EST
Where
Washtenaw County, 0.69 mi N of Whittaker
Measured
54 kt (62 mph) measured gust
Reported by
Amateur Radio
Coordinates
42.140, -83.600

Thunderstorm Wind, Wayne

When
July 11, 11:33 AM EST
Where
Wayne County, 2.65 mi ENE of Cherry Hill
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.310, -83.480

Trees and power lines reported down.

Thunderstorm Wind, Wayne

When
July 11, 11:37 AM EST
Where
Wayne County, 2.07 mi S of Nankin Mills
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.320, -83.380

Large tree limb fell onto a house.

Thunderstorm Wind, Wayne

When
July 11, 11:39 AM EST
Where
Wayne County, 1.23 mi NW of Garden City
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.330, -83.350

Six inch diameter tree limbs reported down.

Thunderstorm Wind, Wayne

When
July 11, 11:41 AM EST
Where
Wayne County, 0.51 mi E of Garden City
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.320, -83.320

Tree limbs up to 8 inches in diameter reported down.

Thunderstorm Wind, Wayne

When
July 11, 11:44 AM EST
Where
Wayne County, 0.51 mi E of Dearborn
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.320, -83.240

Large tree limbs reported down.

Thunderstorm Wind, Monroe

When
July 11, 11:46 AM EST
Where
Monroe County, 2.76 mi N of Carleton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.090, -83.380

Large tree limb reported down.

Thunderstorm Wind, Wayne

When
July 11, 11:46 AM EST
Where
Wayne County, 1.68 mi WNW of Greenfield Vlg
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.310, -83.210

Tree limbs up to 1 foot in diameter reported down.

Thunderstorm Wind, Wayne

When
July 11, 11:47 AM EST
Where
Wayne County, 2.07 mi N of Greenfield Vlg
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.330, -83.180

Trees reported blown down.

Thunderstorm Wind, Wayne

When
July 11, 11:48 AM EST
Where
Wayne County, 0.86 mi SE of Redford Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.360, -83.240

Trained spotter estimated a 60 mph thunderstorm wind gust.

Thunderstorm Wind, Macomb

When
July 11, 11:49 AM EST
Where
Macomb County, 1.23 mi SW of Center Line
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.460, -83.050

Large tree and power lines reported down.

Thunderstorm Wind, Macomb

When
July 11, 11:53 AM EST
Where
Macomb County, 1.68 mi ENE of Van Dyke
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.460, -82.990

Trees and tree limbs reported blown down.

Thunderstorm Wind, Wayne

When
July 11, 11:59 AM EST
Where
Wayne County, 0.86 mi NW of Grosse Pt Park
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
42.380, -82.930

Large tree limbs reported down.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332082, 332070, 332071, 332079, 332072, 332080, 332073, 332074, 332097, 332075, 332098, 332076, 332077, 332099, 332081, 332078, 332101, 332100.